# SDR 98UAL900191

- Difficulty date: May 11, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N179UA
- Make and model: Boeing 747422
- Aircraft serial: 25158
- Engine: Pwa PW4056
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Engine
- Condition: Stalled
- Location: Nr 1
- Stage of operation: IN
- Nature of condition: Y
- Precautionary procedure: O

## Discrepancy

AFTER FIRST 3 ENGINES WERE STARTED NR 1 ENGINE DID AN AUTO SHUTDOWN.  *S/D*  FLIGHT DATA RECORDER INFORMATION INDICATES THE NUMBER 1 ENGINE EXPERIENCED AN OFF-IDLE STALL WHICH PREVENTED THE ENGINE FROM REACHING STABILIZED IDLE.  THE ENGINE SLOWLY DECELERATED TO A SUB IDLE CONDITION WHICH RESULTED IN ENGINE FLAME-OUT AND TAILPIPE FIRE.  INSTALLED A ELECTRONIC ENGINE CONTROL WITH UP-GRADED SOFTWARE DESIGNED TO ALLEVIATE OFF-IDLE STALLS.
